Alert archive / California / Freeze Watches in 2007
Freeze Watch 4, NWS Eureka, CA
NWS Eureka, CA issued this freeze watch at Mar 27, 2007, 3:15 AM PDT. It took effect at Mar 27, 2007, 11:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 27, 2007, 3:15 AM PDT (10:15 UTC)
- In effect from
- Mar 27, 2007, 11:00 PM PDT
- Expired
- Mar 27, 2007, 1:42 PM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 271015 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 315 AM PDT TUE MAR 27 2007 ...WINDY CONDITIONS TO USHER IN VERY COLD AIRMASS ALONG NORTHWEST CALIFORNIA LATE TONIGHT THROUGH WEDNESDAY MORNING... .COLD FRONT BROUGHT UNSEASONABLY CHILLY AIRMASS TO NORTHWEST OVERNIGHT. STRONG WINDS TODAY WILL BRING DRIER AIR AND LOW DEW POINTS TO THE COASTLINE LATE TONIGHT AND WEDNESDAY MORNING. CONDITIONS ARE FAVORABLE FOR A HARD FREEZE FOR SEVERAL HOURS EITHER SIDE OF SUNRISE WEDNESDAY MORNING WHEN CLEAR SKIES AND LIGHTER WINDS ARE EXPECTED OVER THE AREA. CAZ001-002-272315- /O.NEW.KEKA.FZ.A.0004.070328T0600Z-070328T1500Z/ REDWOOD COAST-MENDOCINO COAST- 315 AM PDT TUE MAR 27 2007 ...FREEZE WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING. LIGHT WINDS AND DRY BUT UNSEASONABLY COLD AIR ARE EXPECTED TO SPREAD ACROSS NORTHWEST CALIFORNIA LATE TONIGHT AND WEDNESDAY MORNING. CONDITIONS ARE FAVORABLE FOR A HARD FREEZE AROUND SUNRISE WEDNESDAY MORNING...WITH CLEARING TO ALLOW AIR TEMPERATURES TO FALL TO AND SLIGHTLY BELOW THE FREEZING MARK. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE FOR A SUFFICIENTLY LONG PERIOD OF TIME. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ MJV
1 follow-up statement
000 WWUS76 KEKA 272042 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 142 PM PDT TUE MAR 27 2007 ...WINDY CONDITIONS TO USHER IN VERY COLD AIRMASS ALONG NORTHWEST CALIFORNIA LATE TONIGHT THROUGH WEDNESDAY MORNING... .STRONG NORTHERLY WINDS TODAY WILL BRING DRIER AND COLDER AIR TO THE COASTLINE LATE TONIGHT THROUGH WEDNESDAY MORNING. CONDITIONS ARE FAVORABLE FOR FROST CONDITIONS SEVERAL HOURS EITHER SIDE OF SUNRISE WEDNESDAY MORNING...WHEN CLEAR SKIES AND LIGHTER WINDS ARE EXPECTED OVER THE AREA. CAZ001-002-281500- /O.UPG.KEKA.FZ.A.0004.070328T0600Z-070328T1500Z/ /O.NEW.KEKA.FR.Y.0001.070328T0800Z-070328T1500Z/ REDWOOD COAST-MENDOCINO COAST- 142 PM PDT TUE MAR 27 2007 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. LIGHT WINDS WITH DRY AND COLD AIR ARE EXPECTED TO SPREAD ACROSS NORTHWEST CALIFORNIA LATE TONIGHT AND WEDNESDAY MORNING. CLEARING LATE TONIGHT WILL SUPPORT AIR TEMPERATURES TO DROP BETWEEN 33 AND 36 DEGREES ALONG THE COASTAL ZONES WITH LOCALLY LOWER VALUES. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ TH
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze watch went out at Mar 26, 5:12 PM PDT, 10 hours 3 minutes earlier.
Area forecast discussion, Mar 26, 5:12 PM PDT, 10 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD WARNINGS NATIONAL WEATHER SERVICE EUREKA CA 512 PM PDT MON MAR 26 2007 .SYNOPSIS...A COLD UPPER LEVEL TROUGH WILL MOVE OVER NORTHWEST CALIFORNIA TONIGHT. THIS FEATURE WILL CONTINUE TO BRING NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS OVER THE AREA TONIGHT INTO TUESDAY MORNING. SNOW LEVELS WILL LOWER TO 2500 FEET TONIGHT. HIGH PRESSURE WILL BUILD OVER THE REGION TUESDAY NIGHT AND WEDNESDAY AND BRING A WARMING AND DRYING TREND TO MUCH OF NORTHWESTERN CALIFORNIA THROUGH THE REMAINDER OF THE WEEK. && .DISCUSSION... CURRENT WATER VAPOR IMAGERY SHOWS THE TROUGH AXIS OF THE UPPER LEVEL TROUGH JUST REACHING THE NORTHERN CALIFORNIA COAST. VISIBLE AND IR IMAGERY SHOWS THE SURFACE FRONT ASSOCIATED WITH THE TROUGH ALSO NEAR THE COASTLINE. OPEN CELL CUMULUS IS WIDELY OBSERVED OVER THE NORTHEAST PACIFIC AND SUGGESTIVE OF THE COLD AIR ABOUT TO SETTLE OVER THE REGION. THE 12Z GFS AND NAM MODEL RUNS ARE INITIALIZING WELL WITH THE UPPER AND SURFACE LOWS OBSERVED ON SATELLITE IMAGERY. THESE MODELS ARE NOW MORE IN LINE WITH YESTERDAYS UKMET AND ECMWF 12Z RUN WITH THE LOW MOVING OVER THE OREGON/CALIFORNIA BORDER TONIGHT BEFORE TRACKING SOUTHEASTWARD. RAIN AND SNOW SHOWERS WILL CONTINUE THROUGH TONIGHT YET DECREASE IN FREQUENCY AS THE NIGHT PROGRESSES. SOME LOCATIONS MAY SEE ISOLATED SHOWERS CONTINUE THROUGH TUESDAY MORNING. SNOW LEVELS HAVE DROPPED FROM 5500 FEET TO 3500 FEET IN THE PAST 2 HOURS AND WILL CONTINUE TO LOWER TONIGHT. EXPECT SNOW LEVELS TO LOWER DOWN TO 2500 FEET WITH A FEW ISOLATED LOCATIONS WITH 2000 FEET LEVELS. STILL EXPECT SNOW AMOUNTS BELOW ADVISORY...BUT MARGINALLY. COLD AND UNSTABLE AIR WILL CONTINUE TO SUPPORT THE DEVELOPMENT OF THUNDERSTORMS TONIGHT...ESPECIALLY OVER THE WATERS AND ALONG THE COAST. AS THE TROUGH MOVES SOUTHEASTWARD THE UNSTABLE AIR WILL MOVE WITH IT...AND SOUTHERN PORTIONS OF THE FORECAST AREA MAY SEE THUNDERSTORMS INTO TUESDAY MORNING. HIGH PRESSURE OVER THE REGION WILL SUPPORT A DRIER AND WARMER FORECAST FROM WEDNESDAY THROUGH FRIDAY. A WEAK FRONT MAY DISRUPT THE RIDGE FRIDAY AND BRING LIGHT RAIN ALONG THE OREGON/CALIFORNIA BORDER INTO SATURDAY MORNING. HOWEVER THE 12Z LONG RANGE GUIDANCE HAS A SLIGHTLY STRONGER RIDGE OVER THE AREA THAN 24 HOURS AGO. THE FORECAST FOR THE WEEKEND IS STILL UNCERTAIN...BUT LEANING TOWARDS DRIER WEATHER THAN WET. TH && .AVIATION...CONTINUING MVFR/IFR CIGS AND VSBYS IN SHOWERS ARE EXPECTED THROUGH 10Z WITH EMBEDDED CONVECTION/THUNDER ALONG WITH ISOLD DEEP CONVECTION POSSIBLE THROUGH 03Z. EXPECT CIGS TO REMAIN 040-060 OUTSIDE OF SHOWERS WITH A SHARP CLEARING AND WIND SHIFT FROM SSWLY TO NWLY BTWN 08-12Z FOR ALL AREAS. COLD AIR ADVECTION THROUGH END OF TAF CYCLE WILL KEEP TERMINALS IN MODERATE TO STRONG NNWLY FLOW. ALM && .MARINE...SATELLITE IMAGERY AND SFC ANALYSIS SHOWS THAT MAIN COLD FRONT HAS MOVED INTO THE OUTER COASTAL WATERS. BUOYS FURTHER OFFSHORE HAVE ALREADY BEGUN TO SHOW WINDS UP TO GALE STRENGTH FROM THE NW...AND MODELS ARE SHOWING THESE STRONGER WINDS FUNNELING DOWN INTO OUR COASTAL WATERS BY 11PM TONIGHT. WITH MAIN SWELL AND WIND-WAVE GENERATION AREA ABOUT 45NM OFFSHORE...EXPECT TO SEE COMBINED SEAS BUILDING TO 15-20FT BY TUESDAY AFTERNOON. HAVE HOISTED GALE AND HAZARDOUS SEAS WARNINGS FOR ALL WATERS FROM 11PM TONIGHT THROUGH WEDNESDAY. ALM && .EKA WATCHES/WARNINGS/ADVISORIES... GALE WARNING FROM PT ST GEORGE TO PT ARENA OUT TO 60NM. HAZ SEAS WARNING FROM PT ST GEORGE TO PT ARENA OUT TO 60NM. && VISIT US AT WWW.WEATHER.GOV/EUREKA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 3:00 AM PDT | Winter Weather Advisory | EKA | 9 hr | |
| Mar 27, 9:13 AM PDT | High Surf Advisory | EKA | 13 hr | |
| Mar 27, 1:42 PM PDT | Frost Advisory | EKA | 18 hr |
Nearby
Freeze Watches in California, 2007Every freeze watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.